Thunderstorm Wind, Morgan
- When
- November 29, 4:25 PM CST
- Where
- Morgan County, Trinity
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.617, -87.083
A few power lines were blown down in Trinity.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 29, 2:18 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 218 PM CST THU NOV 29 2001 SHOWERS AND THUNDERSTORMS FINALLY MOVING ACROSS OUR WESTERN ZONES AS OF THIS WRITING. STILL WAITING FOR THE STRONG TO SEVERE WEATHER TO GET GOING, BUT EXPECT IT SOON. VORT MAX IS CURRENTLY OVER NORTHWESTERN LA, AND THIS WILL TRACK NORTHEASTWARD ACROSS WESTERN TENNESSEE. SOUNDINGS STILL SHOWING A MID LEVEL CAP, BUT LARGE SCALE ASCENT OUT AHEAD OF THE FRONT SHOULD BE ENOUGH TO ERODE THIS SOMEWHAT. WITH MSAS LI VALUES RANGING FROM 0 TO -3 OUT AHEAD OF THE FRONT, AND WITH LOW LEVEL JET STILL FORECAST OVER CENTRAL ALABAMA THIS EVENING, ALONG WITH STRONG UPPER LEVEL JET STREAK, STILL EXPECT SEVERE OVER MUCH OF THE STATE. SPC HAS MODERATE RISK OVER OUR AREA, AND WILL CONTINUE WITH DAMAGING WIND AND HEAVY RAIN POTENTIAL WORDING IN THE ZONES. EXPECT FRONT TO BE OVER CENTRAL ALABAMA BY 00Z, AND IT SHOULD BE EXITING THE STATE BY 06Z. WILL LET CURRENT FLOOD WATCH EXPIRE. RAINFALL HAS NOT BEEN AS HEAVY AS PREVIOUSLY FORECASTED OVER CURRENT WATCH AREA, AND WITH FRONT SPEEDING UP, RAINFALL SHOULD ALSO BE SPEEDING UP AND EXITING THE NORTHWESTERN PORTIONS OF THE STATE EARLY THIS EVENING. MUCH OF THE RAIN THIS EVENING WILL BE FALLING OVER AREAS OF CENTRAL AND EASTERN ALABAMA THAT HAVE NOT RECEIVED MUCH RAIN. THE FINAL WORRY THIS EVENING DEALS WITH WIND ADVISORY ACROSS THE NORTHERN COUNTIES. RIGHT NOW, OBSERVATIONS SHOWING SUSTAINED WINDS REMAINING JUST BELOW ADVISORY CRITERIA. PLAN ON HOLDING OFF RIGHT NOW, BUT THIS WILL NEED TO BE MONITORED. FCSTID = 73 HSV 44 55 37 60 / 100 0 0 0 BHM 47 58 38 63 / 100 0 0 0 MGM 50 62 42 65 / 100 0 0 0 .BMX... AL...NONE.
ALZ001>050-292045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1239 PM CST THU NOV 29 2001 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF NORTH AND CENTRAL ALABAMA... A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS PARTS EAST TEXAS AND LOUISIANA THIS AFTERNOON. AT THE SURFACE...A COLD FRONT EXTENDED WEST TENNESSEE...THROUGH THE CENTRAL PARTS OF MISSISSIPPI... TO THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. AN AREA OF LOW PRESSURE WAS CURRENTLY MOVING NORTHWARD ALONG THE COLD FRONT ACROSS PARTS OF MISSISSIPPI. A LINE OF THUNDERSTORMS WILL MOVE ACROSS PARTS OF THE STATE THIS AFTERNOON AND INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE APPROACHING LINE OF STORMS...AND THESE STORM MAY BECOME SEVERE. THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF NORTH AND CENTRAL UNDER A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. DAMAGE WINDS...HAIL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THE SEVERE STORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS PARTS OF NORTHWEST AND WEST CENTRAL ALABAMA. RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY OCCUR IN A SHORT PERIOD OF TIME...POSSIBLY PRODUCING FLASH FLOODING. PERSONS ACROSS NORTH AND CENTRAL ALABAMA SHOULD KEEP UP TO DATE ON THE LATEST WEATHER FORECASTS...STATEMENTS...AND POSSIBLE WARNINGS THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD BE ACTIVATED...AND MONITOR THE LATEST WEATHER INFORMATION THIS AFTERNOON AND TONIGHT.
The Northeast Alabama radar (KHTX), 98 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few power lines were blown down in Trinity.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272186.